Flood, Outagamie
- When
- March 31, 6:30 AM CST to 11:59 PM CST
- Where
- Outagamie forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.416, -88.465 (the zone’s center; the record gives no point)
). The Wolf river at Shiocton rose above stage early on the 31st and remained above flood stage into early April.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Flooding along the Wolf river in Shawano county late on the 29th made its way downstream to Shiocton (Outagamie co.). The Wolf river at Shiocton rose above stage early on the 31st and remained above flood stage into early April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Mar 31, 3:30 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CST WED MAR 31 2004 .SHORT TERM...SURFACE AND UPPER LOWS OVER INDIANA WILL DRIFT SOUTH TODAY AND TONIGHT. AS UPPER LEVELS WARM THERE SHOULD BE LESS CONVECTIVE CLOUDINESS TODAY. IN FACT MODELS SHOW COLD ADVECTION IN THE LOW LEVELS DURING THE DAY WHICH SHOULD ALSO HELP TO CLEAR OUT CLOUDS. THINK IT WILL BE A FEW DEGREES WARMER THAN YESTERDAY DESPITE LOW LEVEL COLD ADVECTION DUE TO MORE SUNSHINE AND LESS OF A TRAJECTORY FROM LAKE MICHIGAN AND THE BAY. TONIGHT SHOULD BE MAINLY CLEAR AS SHOULD THURSDAY. .LONG TERM...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE WEATHER PATTERN THROUGH FRIDAY...BRINGING A MOSTLY CLEAR NIGHT AND A SUNNY DAY TO THE REGION. THE ETA DID BRING IN ALOT OF LOW LEVEL MOISTURE BELOW 5000 FEET...BUT THIS IS THE ONLY MODEL TO DO SO. WITH THE UPPER LOW SO FAR EAST OF WISCONSIN...WILL CONTINUE THE SUNNY TREND AND WILL DISCOUNT THE ETA LOW LEVEL MOISTURE FIELD. FOR THE WEEKEND...MODELS ARE DIFFERING ON THE MAGNITUDE AND LOCATION OF EAST COAST TROUGH. THE GFS IS WEAKER AND FARTHER EAST THAN ECMWF/NOGAPS SOLUTION. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER SATURDAY AFTERNOON AND SATURDAY NIGHT. WILL CONTINUE A CHANCE OF RAIN OR SNOW OVER THE FAR NORTH. HIGH PRESSURE SHOULD THEN BUILD INTO THE REGION FOR THE REMAINDER OF THE FORECAST PERIOD. EVEN IF THE FARTHER WEST AND DEEPER SOLUTION DOES PREVAIL...THE COOL DOWN SHOULD BE BRIEF AS RIDGE ALOFT BUILDS INTO THE REGION FOR THE EARLY PART OF NEXT WEEK. SURFACE PATTERN WILL PLAY A SIGNIFICANT ROLE IN TEMPERATURES DURING THE LONG TERM...AS WINDS WILL BE PERIODICALLY OFF THE COLDER WATERS OF LAKE MICHIGAN...ESPECIALLY THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY INTO MONDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 630 AM CST WED MAR 31 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 630 AM CST WED MAR 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING WILL CONTINUE TO BE A SIGNIFICANT CONCERN IN PARTS OF NORTHERN AND CENTRAL WISCONSIN. PERSONS LIVING NEAR RIVERS AND STREAMS SHOULD CLOSELY MONITOR WATER LEVELS AND LISTEN FOR THE LATEST WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOODING PROBLEMS MAY PERSIST IN SOME AREAS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... PERSONS LIVING NEAR RIVERS...STREAMS OR OTHER FLOOD PRONE AREAS ARE URGED TO CALL IN ANY REPORTS OF FLOODING OVER THE NEXT SEVERAL DAYS. WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389516.